Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 4:43 PM CDT for Deuel County, Grant County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 13, 2001, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Deuel County, SD, Grant County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WUUS53 KABR 132143 SVRABR SDC039-051-132230- /NEW.KABR.SV.W.0089.132143-132230/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 443 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN NORTHEAST SOUTH DAKOTA GRANT COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLEAR LAKE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALTAMONT...MORITZ AROUND 450 PM CDT REVILLO...STRANDBURG AROUND 515 PM CDT ALBEE...LA BOLT...STOCKHOLM AROUND 520 PM CDT MILBANK AROUND 530 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4473 9686 4468 9650 4524 9646 4525 9683 BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT WED JUN 13 2001 INTERESTING PACKAGE TODAY AS WE SIT BETWEEN RAIN EVENTS. WITH THE WET GROUND...TIMING AND LOCATION OF FUTURE EVENTS IS THE FOCUS FOR THIS PACKAGE. FOR TONIGHT SURFACE LOW IS CURRENTLY IN SOUTHERN SOUTH DAKOTA WITH AN INVERTED TROUGH EXTENDING NORTHEAST INTO THIS COUNTY WARNING AREA. LAPS ANALYSIS DEPICTS A WARM FRONTAL BOUNDARY THROUGH THE EAST PART OF OUR AREA. THE SURFACE LOW WILL WEAKEN AS THE UPPER LOW CENTER NOW OVER THE ROCKIES SWEEPS ACROSS THE PLAINS INDUCING A STRONGER SURFACE LOW TO OUR SOUTHWEST. IN THE INTERIM THE INVERTED TROUGH WILL REMAIN ROUGHLY STATIONARY OVER OUR EASTERN AREA. CURRENT WSR-88D LOOP IS SHOWING SHOWERS FORMING ALONG THE MISSOURI RIVER AND FILLING IN ALONG THE TROUGH IN THE EAST. CURRENT LAPS ANALYSIS DEPICTS CAPE VALUES OVER 5K J/KG IN SOUTHEAST SOUTH DAKOTA. 30 KT LOW LEVEL JET IS PUSHING INTO THE SOUTH EAST PART OF THE STATE BRINGING FAIRLY STRONG WARM ADVECTION TO THE EAST. COLD ADVECTION IN THE MID LEVELS HAS STARTED IN THE WEST PART OF THE CWA. EXPECT THUNDERSTORMS TO FORM AND DRIFT ALONG BOUNDARY IN EASTERN PART OF THE STATE. CURRENT FLASH FLOOD GUIDANCE VALUES ARE QUITE LOW SO WILL ISSUE A FLASH FLOOD WATCH WITH THIS PACKAGE FOR THE EASTERN PART OF THE CWA FOR TONIGHT. RAIN WILL CONTINUE ALONG INVERTED TROUGH THROUGH TOMORROW UNTIL UPPER LOW PUSHES THROUGH WITH SURFACE LOW CAPTURED IN ITS CIRCULATION. TEMPERATURES WILL BE MODIFIED BECAUSE OF THE RAIN BUT MOS SEEMS TO HAVE A REASONABLE HANDLE ON THIS. .EXTENDED FORECAST DISCUSSION... EXTENDED MODELS ARE NOT IN VERY GOOD AGREEMENT THIS AFTERNOON. AFTER ANALYZING THE MODELS AND THE ENSEMBLES A LITTLE MORE...I HAVE DECIDED TO GO WITH THE A BLEND OF THE MRF AND ECMWF FOR THE FORECAST PACKAGE. SOME RIDGING WILL BEGIN IN THE ZONAL FLOW OVER THE STATE BY TUESDAY. WEAK SHORT WAVES WILL MOVE WITH THIS UPPER FLOW SUNDAY THROUGH WEDNESDAY. THE TIMING OF THESE SHORT WAVES STILL REMAINS TRICKY. NEVER-THE-LESS THE CHANCE OF SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS TIME. THE MRF MOS TEMPERATURES LOOKS TO BE ON THE COOL SIDE DO TO THE LACK OF DEVELOPING THE EXPECTED RIDGE. THEREFORE WILL DO SOME ADJUSTING TO THE TEMPS MAINLY TOWARD THE END OF THE FORECAST PERIOD. .ABR...FLASH FLOOD WATCH EASTERN CWA. KEEFE/SALMONS
In the hours before
Special weather statement, Jun 13, 11:06 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1106 AM CDT WED JUN 13 2001 .THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL PART OF THE STATE THIS AFTERNOON. THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT AND TOMORROW MORNING AS AN UPPER DISTURBANCE MOVES OVER THE AREA. SDZ003-004-009-015-016-033>035-048-051-132205- BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... LOWER BRULE...MCLAUGHLIN...MOBRIDGE...ONIDA...PIERRE...PRESHO AND SELBY 1106 AM CDT WED JUN 13 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH THURSDAY MORNING... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THERE IS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW. THESE STORMS SHOULD NOT BECOME SEVERE. SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ005-006-010-017-018-036-037-132204- BROWN-EDMUNDS-FAULK-HAND-HYDE-MCPHERSON-SPINK- INCLUDING THE CITIES OF...ABERDEEN...EUREKA...FAULKTON...GROTON... HIGHMORE...IPSWICH...MILLER AND REDFIELD 1106 AM CDT WED JUN 13 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH THURSDAY MORNING... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ007-008-011-019>023-132204- CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- INCLUDING THE CITIES OF...BIG STONE CITY...BRITTON...CLARK...CLEAR LAKE...ESTELLINE...MILBANK...SISSETON...WATERTOWN AND WEBSTER 1106 AM CDT WED JUN 13 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH THURSDAY MORNING... THERE IS A CHANCE O|F THUNDERSTORMS TONIGHT AND TOMORROW. SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL LIKELY BE LARGE HAIL AND STRONG WIND. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING THROUGH TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 27 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 42 min |
| Jun 13, 1:31 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 44 min |
| Jun 13, 2:17 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 28 min |
| Jun 13, 3:15 AM CDT | Flash Flood Warning | ABR | Clark, Deuel, Hamlin | 6 hr |
| Jun 13, 4:09 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 13, 5:07 PM CDT | Tornado Warning | ABR | Codington, Hamlin | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 30 min |
| Jun 13, 5:41 PM CDT | Tornado Warning | ABR | Codington | 34 min |
| Jun 13, 5:49 PM CDT | Severe Thunderstorm Warning | ABR | Day | 56 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | ABR | Day | 28 min |
| Jun 13, 6:19 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 41 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 41 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | Day | 14 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.